Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 12, 2021, 4:31 PM EDT for Vermillion County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 4:31 PM EDT (20:31 UTC)
- Expired
- Aug 12, 2021, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.25 in
- Wind
- 40
County Vermillion County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1191 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted.
083
WWUS83 KIND 122031
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
431 PM EDT Thu Aug 12 2021
INZ043-044-122100-
Parke IN-Vermillion IN-
431 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of western Parke and
Vermillion Counties through 500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Chrisman, or 10 miles northeast of Paris, moving
east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Clinton around 445 PM EDT.
Other locations in the path of this storm include Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3992 8753 3987 8721 3961 8727 3961 8738
3963 8753
TIME...MOT...LOC 2031Z 276DEG 31KT 3973 8755
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
PumaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:08 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 12, 3:08 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 308 PM EDT Thu Aug 12 2021 .Short Term...(This evening through Friday night) Issued at 308 PM EDT Thu Aug 12 2021 Heavy rain and thunderstorms have been forming along a stalled boundary that stretches from Kansas to Indiana. Isolated to scattered storms are expected to continue into tomorrow as the boundary slowly creeps southward throughout the short term period. The training of the storms have already caused flooding issues in Illinois today and wouldn't be surprised if parts of Indiana started to see some flooding issues as well later tonight should the heavy rain move into our area. Thus far our NW counties have mainly seen lighter rain, with some pockets of up to an inch so far today. There's quite a bit of uncertainty with how showers and storms will evolve through the period since there is little in the way of upper steering so the boundary, while expected to push southward over the next 24 to 48 hours, won't really be moving a whole lot. Cooler temperatures will finally return to the area tomorrow behind the front. Lows tonight will still stay in the 70s but highs tomorrow will be in the low to mid 80s for much of the area with upper 80s possible across the south, depending on where the boundary ends up. Tomorrow night's lows will drop back down into the 60s and possibly even upper 50s. && .Long Term...(Saturday through Thursday) Issued at 308 PM EDT Thu Aug 12 2021 Saturday and Sunday...The models suggest ridging building aloft over the Rockies resulting in NW flow aloft streaming into the Great Lakes and Ohio Valley. Mid levels show good subsidence and dry air through the weekend as surface high pressure and northeast winds are in place across the Great Lakes. This will result in dry...less humid and not as hot weather for the weekend. Thus will trend toward mostly clear nights and partly cloudy days with near normal temperatures. Monday and Tuesday...The strong surface high pressure system is depicted to push east of Indiana and strengthen through early next week. Models show the surface high strongly in control of the weather across much of the eastern half of the country. Aloft the ridging across the western parts of the United States looks to make some slow progress toward the Ohio valley. While this will increase the SW flow aloft...the lower levels looks to have mainly an easterly component to the wind. Furthermore a frontal boundary set up along and south of the Ohio river should keep the deep humid air out of the forecast area. Thus with little support aloft...will trend toward a dry forecast to start the workweek. Wednesday and Thursday...the strong surface high is depicted to push farther east by the middle of next week. This allows the arrival of southerly surface flow to central Indiana...bringing a return of humidity. Meanwhile within the SW flow aloft a few weak short waves are depicted to push across the area. Thus this along with a warm and humid air mass along with daytime heating will warrant at least small chances for showers and storms. && .Aviation...(18Z TAF Issuance) Issued at 132 PM EDT Thu Aug 12 2021 IMPACTS: - Convective complex impacting KLAF and could lead to VCTS at KIND and KHUF - Additional convection possible overnight - Winds 200 to 230 degrees around 10 knots with gusts over 20kt possible this afternoon. DISCUSSION: Good confidence in VFR conditions outside of convection. Current convective complex is impacting KLAF and could produce VCTS at KIND and KHUF later this afternoon as the boundary creeps southward and outflow boundaries create pop ups. Convection is possible tonight and into tomorrow as the boundary inches southward throughout the period. Storms could include brief variable winds and reduced visibilities within heavy rain. Winds will be gusty at times from the southwest, especially this afternoon. Tomorrow winds will be shifting towards northerly behind the front. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for INZ021-028>031- 035>049-051>057-060>065-067>072. && Short Term...KH Long Term...Puma Aviation...KH
Hazardous weather outlook, Aug 12, 3:53 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 353 PM EDT Thu Aug 12 2021 INZ021-028>031-035>049-051>057-060>065-067>072-132000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 353 PM EDT Thu Aug 12 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible through tonight across much of central Indiana. Isolated severe storms are possible into tonight. The primary severe threats will be damaging winds. Lightning, gusty winds, and heavy rainfall are possible with any storm. Storms are moving slowly and may lead to flooding issues. Peak heat indices will remain in the upper 90s to around 105 degrees for most locations SW of a line from Terre Haute to Muncie. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible over all or parts of the area Friday and again on Tuesday and Wednesday. Gusty winds, lightning, and locally heavy rain is possible with any storm. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 12, 4:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
431 PM EDT Thu Aug 12 2021
INZ043-044-122100-
Parke IN-Vermillion IN-
431 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of western Parke and
Vermillion Counties through 500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Chrisman, or 10 miles northeast of Paris, moving
east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Clinton around 445 PM EDT.
Other locations in the path of this storm include Rockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3992 8753 3987 8721 3961 8727 3961 8738
3963 8753
TIME...MOT...LOC 2031Z 276DEG 31KT 3973 8755
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PumaThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:29 AM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 16 hr |
| Aug 12, 7:12 AM EDT | Special Weather Statement | IND | Warren | 48 min |
| Aug 12, 7:35 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe, Warren | 40 min |
| Aug 12, 4:00 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 30 min |
| Aug 12, 5:05 PM EDT | Special Weather Statement | IND | Vigo | 25 min |
| Aug 12, 5:15 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke | 15 min |
| Aug 12, 6:06 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan | 24 min |
| Aug 12, 6:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Owen, Sullivan | 45 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.